advertisement
Question
Posted by: Cindy | 2004/01/14

Make my periods stop.

I would like to find out if there is anything I can do to make my period finnish sooner. I started my period on Tuesday morning and would then have my last day on Saturday. Is there anyway that I can have my last day on Friday or even Thursday???

Please advise.

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

A good question that's surely been on the minds of many women... How can menstruation time be rescheduled if it's to arrive during vacation, on your wedding night or during your honeymoon, when you finally hook up with your long distance lover, etc.? A healthy woman's menstrual cycle can only be altered if she's already on the Pill and has been using it for a few cycles. How easily she can manipulate her cycle depends on the specific birth control pill she's taking, as some are more effective at doing this than others. Women are strongly encouraged to talk with their health care provider, gynecologist, or nurse practitioner before attempting to adjust their cycle.

To miss an entire period:

28-day oral contraceptive (OC) pack users
When you reach the end of the active hormonal pills in a pack, begin the next set of active pills, skipping the week of inactive, placebo pills from the previous package.


21-day OC pack users
Instead of going through the pill-free week, start the next pack of active pills.

Continued use of the active pills postpones menstruation by not allowing withdrawal from hormones. However, this protocol does not guarantee that there won't be any menstrual bleeding. Sometimes spotting (light bleeding) can occur. This process has no effect on pregnancy prevention.

This period postponement procedure is not to be done more than occasionally, but it could be allowable, at most, every other cycle. However, the maximum is in no way recommended and needs to be reviewed and approved by a health care provider.

Another option to contemplate is Depo-provera. It's a progestin-only form of contraception administered every three months as an injection. Depo-provera disrupts the menstrual cycle, tending to make a woman's periods less regular. For most women on it, spotting between periods is fairly likely. Some women even stop having periods altogether after using Depo-provera for a while.

Please see your Health Care Provider that can make a decision with you.

Good Luck
Dr Elna McIntosh




The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Judy | 2004/01/15

I got the depo-provera injection and was bleeding for three months continually, i unfortunately was one of those unlucky ones, and it stuffed up my hormones for a very long time thereafter.

Reply to Judy
Posted by: Q&A | 2004/01/14

Maybe try the gynaedoc.....

Reply to Q&A

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement